Reactions 1680, p210 - 2 Dec 2017
Elevated lipid levels following off-label use: case
In a retrospective study consisting of 40 patients (aged
1-17 years), a patient [age and sex not stated] was described
who developed elevated lipid levels after receiving off-label
dose of lopinavir/ritonavir [route and dosage not stated].
The patient, who had a history of HIV-1 infection, was
receiving lopinavir/ritonavir twice a day. Later, the patient was
switched to lopinavir/ritonavir once a day. Subsequently, the
patient presented with constantly elevated lipid levels. The
highest measured level of triglyceride was 7.8 mmol/L and
cholesterol was 9.4 mmol/L.
Lopinavir/ritonavir was discontinued [duration of treatment
to reaction onset and outcome not stated].
Author comment: "One child stopped treatment because
of persistent elevated lipid levels, with highest measured
cholesterol of 9.4 mmol/L and triglycerides of 7.8 mmol/L."
"Intolerability is mostly reported in treatment-naive children.
In our study, lipid profiles remained stable and within the
normal range in most children." "[Lopinavir/ritonavir] is
approved to be used BID only in children, and once-daily use
is therefore considered off-label."
Gondrie IPE, et al. Sustained Viral Suppression in HIV-infected Children on Once-
daily Lopinavir/Ritonavir in Clinical Practice. Pediatric Infectious Disease Journal
36: 976-980, No. 10, Oct 2017. Available from: URL: http://doi.org/10.1097/
INF.0000000000001627 - Netherlands
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved